Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Dec 19, 2008, 3:41 PM CST for 8 counties in Illinois; 17 counties in Missouri. It took effect at Dec 20, 2008, 4:05 AM CST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 3:41 PM CST (21:41 UTC)
- In effect from
- Dec 20, 2008, 4:05 AM CST
- Expired
- Dec 22, 2008, 9:00 AM CST
- In force
- 53 hr
- Issued by
- NWS St. Louis, MO
All 25 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 192141 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CST FRI DEC 19 2008 ...BITTERLY COLD WEATHER EXPECTED SATURDAY NIGHT INTO SUNDAY... .A STRONG COLD FRONT WILL MOVE ACROSS MISSOURI AND ILLINOIS ON SATURDAY AFTERNOON. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL USHER IN THE COLDEST AIR OF THE SEASON SATURDAY NIGHT INTO SUNDAY. THE COMBINATION OF BITTERLY COLD AIR AND WINDY CONDTIONS WILL PRODUCE DANGEROUSLY COLD CONDITIONS LATE SATURDAY AND SUNDAY MORNING. ILZ095>097-MOZ018-019-026-027-034>036-042-200945- /O.NEW.KLSX.WC.Y.0005.081221T0900Z-081221T1800Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-AUDRAIN- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 341 PM CST FRI DEC 19 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY. MUCH COLDER AIR IS EXPECTED TO MOVE INTO THE AREA ON SATURDAY NIGHT AND LINGER THROUGH SUNDAY. TEMPERATURES WILL FALL INTO THE 3 TO 8 DEGREE ABOVE ZERO RANGE BY EARLY SUNDAY MORNING. THESE TEMPERATURES COMBINED WITH NORTHWESTLY WINDS SUSTAINED BETWEEN 20 AND 30 MPH WILL PRODUCE BITTERLY COLD WIND CHILLS BETWEEN 15 AND 24 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BRITT
7 follow-up statements
000 WWUS43 KLSX 201005 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 405 AM CST SAT DEC 20 2008 ...DANGEROUS WIND CHILL LEVELS EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL THEN USHER IN THE COLDEST AIR OF THE SEASON TONIGHT...WITH THIS VERY COLD AIR CONTINUING INTO MONDAY. THE GUSTY WINDS WILL CONTINUE THROUGH SUNDAY BEFORE DIMINISHING SUNDAY NIGHT. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY WINDS WILL PRODUCE DANGEROUS WIND CHILL LEVELS LATE TONIGHT THROUGH LATE SUNDAY NIGHT OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. MOZ041-047>050-202215- /O.EXA.KLSX.WC.Y.0005.081221T0900Z-081221T1800Z/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 405 AM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY. THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS AROUND 15 BELOW ZERO LATE TONIGHT AND SUNDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ095-096-MOZ018-019-026-027-202215- /O.EXT.KLSX.WC.Y.0005.081221T0600Z-081222T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 405 AM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 BELOW TO 24 BELOW ZERO LATE TONIGHT. THESE CONDITIONS WILL THEN CONTINUE THROUGH THE DAY ON SUNDAY AND INTO SUNDAY NIGHT. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ097-MOZ034>036-042-202215- /O.CON.KLSX.WC.Y.0005.081221T0900Z-081221T1800Z/ PIKE IL-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 405 AM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY. THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 BELOW TO 20 BELOW ZERO LATE TONIGHT AND SUNDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ TES
000 WWUS43 KLSX 202123 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CST SAT DEC 20 2008 ...DANGEROUS WIND CHILL LEVELS EXPECTED LATE TONIGHT THROUGH EARLY MONDAY MORNING... .GUSTY NORTHWEST WINDS WILL DEVELOP THIS EVENING BEHIND A STRONG COLD FRONT. THIS FRONT WILL ALSO USHER IN THE COLDEST AIR OF THE SEASON. THE GUSTY WINDS WILL CONTINUE THROUGH SUNDAY BEFORE DIMINISHING SUNDAY NIGHT. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY WINDS WILL PRODUCE DANGEROUS WIND CHILL LEVELS LATE TONIGHT THROUGH LATE SUNDAY NIGHT OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. ILZ095-096-MOZ018-019-026-027-211130- /O.CON.KLSX.WC.Y.0005.081221T0600Z-081222T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 323 PM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 20 DEGREES BELOW ZERO LATE TONIGHT. THESE CONDITIONS WILL THEN CONTINUE THROUGH THE DAY ON SUNDAY AND INTO SUNDAY NIGHT. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ097-MOZ034>036-041-042-047>050-211130- /O.CON.KLSX.WC.Y.0005.081221T0900Z-081221T1800Z/ PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY 323 PM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST SUNDAY... THE COMBINATION OF TEMPERATURES FALLING INTO THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 BELOW TO 20 BELOW ZERO LATE TONIGHT AND SUNDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ CARNEY
000 WWUS43 KLSX 210955 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CST SUN DEC 21 2008 ...DANGEROUS WIND CHILL LEVELS EXPECTED IN PARTS OF THE BI-STATE REGION THROUGH EARLY MONDAY MORNING... .THE COLDEST AIR OF THE SEASON WILL AFFECT OUR REGION THROUGH MONDAY. GUSTY NORTHWEST WINDS WILL CONTINUE TODAY BEFORE DIMINISHING LATER THIS EVENING. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY WINDS WILL PRODUCE DANGEROUS WIND CHILL LEVELS THROUGH EARLY MONDAY MORNING OVER PARTS OF NORTHEAST...CENTRAL...EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. ILZ058>060-098-099-MOZ051-052-059-060-212000- /O.EXB.KLSX.WC.Y.0005.000000T0000Z-081221T2000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL- MONTGOMERY-LINCOLN-GASCONADE-WARREN- INCLUDING THE CITY OF...LITCHFIELD 355 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 20 BELOW ZERO THROUGH EARLY THIS AFTERNOON. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ ILZ095-096-MOZ018-019-026-027-212230- /O.EXT.KLSX.WC.Y.0005.000000T0000Z-081222T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 355 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST MONDAY. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO AND NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL LATE MONDAY MORNING. NORTHWEST WINDS WILL BLOW AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS THROUGH TODAY. WINDS WILL THEN DIMINISH THIS EVENING...BUT LOWERING TEMPERATURES WILL MAINTAIN THE DANGEROUS WIND CHILL LEVELS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ ILZ097-MOZ034>036-042-212230- /O.EXT.KLSX.WC.Y.0005.000000T0000Z-081222T1200Z/ PIKE IL-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 355 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS AND NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL EARLY MONDAY MORNING. NORTHWEST WINDS WILL BLOW AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS THROUGH TODAY. WINDS WILL THEN DIMINISH THIS EVENING...BUT LOWERING TEMPERATURES WILL MAINTAIN THE DANGEROUS WIND CHILL LEVELS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ MOZ041-047>050-212000- /O.EXT.KLSX.WC.Y.0005.000000T0000Z-081221T2000Z/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 355 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS AND NORTHWEST WINDS BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 20 BELOW ZERO THROUGH EARLY THIS AFTERNOON. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ TES
000 WWUS43 KLSX 211955 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 155 PM CST SUN DEC 21 2008 ILZ058>060-098-099-MOZ041-047>052-059-060-212100- /O.EXP.KLSX.WC.Y.0005.000000T0000Z-081221T2000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL-BOONE- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- INCLUDING THE CITIES OF...LITCHFIELD...COLUMBIA...JEFFERSON CITY 155 PM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... AIR TEMPERATURES HAVE WARMED INTO THE LOW TO MID TEENS AND WIND CHILL READINGS HAVE SUBSEQUENTLY WARMED TO BETWEEN ZERO AND 10 BELOW ZERO. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ILZ095-096-MOZ018-019-026-027-220800- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 155 PM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. THE COMBINATION OF BITTERLY COLD AIR AND STRONG NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL LATE MONDAY MORNING. NORTHWEST WINDS WILL BLOW AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS THROUGH TODAY. WINDS WILL THEN DIMINISH THIS EVENING...BUT LOWERING TEMPERATURES WILL MAINTAIN THE DANGEROUS WIND CHILL LEVELS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ ILZ097-MOZ034>036-042-220800- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1200Z/ PIKE IL-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 155 PM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS AND STRONG NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL EARLY MONDAY MORNING. NORTHWEST WINDS WILL BLOW AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS THROUGH TODAY. WINDS WILL THEN DIMINISH THIS EVENING...BUT LOWERING TEMPERATURES WILL MAINTAIN THE DANGEROUS WIND CHILL LEVELS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ CARNEY
000 WWUS43 KLSX 212254 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 454 PM CST SUN DEC 21 2008 ILZ095-096-MOZ018-019-026-027-221100- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 454 PM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... THE COMBINATION OF BITTERLY COLD AIR AND STRONG NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL LATE MONDAY MORNING. NORTHWEST WINDS SLOWLY DIMINISH THIS EVENING...BUT LOWERING TEMPERATURES WILL MAINTAIN THE DANGEROUS WIND CHILL LEVELS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ ILZ097-MOZ034>036-042-221100- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1200Z/ PIKE IL-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 454 PM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS AND STRONG NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL EARLY MONDAY MORNING. NORTHWEST WINDS DIMINISH THIS EVENING...BUT LOWERING TEMPERATURES WILL MAINTAIN THE DANGEROUS WIND CHILL LEVELS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ CARNEY
000 WWUS43 KLSX 220953 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CST MON DEC 22 2008 ILZ095-096-MOZ018-019-026-027-221500- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 353 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE COMBINATION OF BITTERLY COLD AIR AND WEST WINDS AROUND 10 MPH WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL MID MORNING. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ ILZ097-MOZ034>036-042-221200- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1200Z/ PIKE IL-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 353 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS AND WEST WINDS AROUND 10 MPH WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL EARLY THIS MORNING. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ BYRD
000 WWUS43 KLSX 221145 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 545 AM CST MON DEC 22 2008 ILZ097-MOZ034>036-042-221245- /O.EXP.KLSX.WC.Y.0005.000000T0000Z-081222T1200Z/ PIKE IL-MONROE-RALLS-PIKE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO 545 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. EVEN THOUGH AIR TEMPERATURES ARE STILL IN THE SINGLE DIGITS...THE WINDS HAVE DIMINISHED ENOUGH THAT WIND CHILL READINGS HAVE SUBSEQUENTLY WARMED TO BETWEEN ZERO AND 10 BELOW ZERO. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ILZ095-096-MOZ018-019-026-027-221500- /O.CON.KLSX.WC.Y.0005.000000T0000Z-081222T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 545 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE COMBINATION OF BITTERLY COLD AIR AND WEST WINDS AROUND 10 MPH WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL MID MORNING. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. DO NOT LET THE WARMTH OF YOUR VEHICLE GIVE YOU A FALSE SENSE OF SECURITY. AN UNEXPECTED BREAKDOWN COULD TURN INTO AN EXTREMELY DANGEROUS SITUATION IF YOU ARE UNPREPARED. MAKE CERTAIN TO TAKE ALONG EXTRA WARM CLOTHING WHEN YOU TRAVEL. $$ BYRD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Dec 19, 11:22 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Dec 19, 11:22 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1122 AM CST FRI DEC 19 2008 .UPDATE... /1121 AM CST FRI DEC 19 2008/ HAVE LET WIND ADVISORY EXPIRE ON TIME. ONLY A FEW LOCATIONS ARE NEAR CRITERIA AT 17Z...AND PRESSURE GRADIENT WILL WEAKEN AS SURFACE LOW OVER NORTHERN INDIANA MOVES QUICKLY EASTWARD THIS AFTERNOON. HAVE INCREASED CLOUDS THROUGH TONIGHT BASED ON SATELLITE AND OBSERVATIONS UPSTREAM. THERE IS SOME POTENTIAL FOR SCATTERED FLURRIES OVER THE NORTHERN HALF OF THE CWA...BUT DO NOT FEEL CHANGE IS HIGH ENOUGH TO INCLUDE IN FORECAST. ONLY MADE MINOR CHANGES TO TEMPERATURES. BRITT && .DISCUSSION... /506 AM CST FRI DEC 19 2008/ A DIFFERENT WX STORY TO HIT EACH DAY OVER THE NEXT FEW DAYS. FOR TODAY...WE WILL BE SAYING GOODBYE TO OUR ICE STORM BUT DEALING WITH SOME DEVELOPING FOG THIS MORNING AND BRINGING IN STRONG WINDS IN THE STORM/S WAKE ALSO THIS MORNING. TEMPS WILL ALSO BE A CHALLENGE GIVEN THE LARGE GRADIENT ACRS THE FA ATTM. PCPN DRY SLOT HAS WORKED THRU THE FA...AND WILL GO OUT WITH A DRY FCST...EFFECTIVELY BRINGING TO A CLOSE THE SIGNIFICANT ICE EVENT OVER THE NRN THIRD OF THE FA WHERE A QUARTER TO THIRD OF AN INCH OF ICE ACCRETION OCCURRED. THE DRY SLOT FOR THE CLOUDS ALSO WORKING THRU THE FA...WITH A MORE PERMANENT CLEARING TO OCCUR THIS MORNING FOR AREAS S OF I-70...AND MORE CLOUDS EXPECTED TO THE N. VERY STRONG WINDS JUST OFF THE GROUND...CLOCKED AT 50-70KTS AND GREATER ON VWP AND PROFILER NETWORK...WILL GAIN A BETTER ABILITY TO MIX DOWN TO THE SFC AS STRONG LO PRES PASSES TO OUR N AND TURNS WINDS TO THE SW AND W...AND SO SHOULD SEE NEAR WIND ADVSRY LEVELS THIS MORNING WITH GUSTS TO 40MPH. TEMPS IN THE MID 50S SURGING NEWD FROM SWRN MO SHOULD MAKE INROADS TO MUCH OF THE AREA S OF I-70 BEFORE 12Z...WHEN CDFNT WILL THEN PUSH THRU THE FA AND BRING TEMPS BACK DOWN AGAIN. ON SATURDAY...WE WILL SEE A SMALL CHANCE FOR RAIN OR SNOW OVER THE AREA WITH PASSAGE OF A STRONG COLD FRONT DURING THE AFTERNOON. THIS FRONT WILL PROVE NO DIFFERENT THAN OTHER FRONTS THIS TIME OF YEAR...WITH BEST PCPN CHCS ALG/BHND IT. VERTICAL TEMP PROFILES ON MODELS SHOW P-TYPE SHOULD START OUT AS LIQUID FOR MOST AREAS BUT THEN SWITCH TO SNOW...BUT THAT/S IF IT PRECIPITATES AT ALL. MOISTURE WILL BE HARD TO COME BY WITH TODAY/S SYSTEM SCOURING OUT MUCH OF THE GOOD MOISTURE FROM THE LOWER ATMOSPHERE AND LITTLE TIME FOR RECOVERY IS ALLOWED. FOR NOW HAVE MAINTAINED THE TOKEN 30PCT CHCS IN THE FORECAST...ALTHOUGH IT IS LOOKING MORE DOUBTFUL. THE REAL STORY WILL BE PASSAGE OF A STRONG CDFNT DURING THE AFTERNOON...WITH THE TIMING LATE ENOUGH IN THE DAY AND THE BETTER CAA LAGGING A BIT BEHIND TO PREVENT NON-DIURNAL TEMP WORDING IN THE FORECAST. A FEW HRS BEHIND CD FROPA SHOULD SEE A MARKED INCR IN WIND SPEEDS WITH STRONG PRES RISES AND TIGHT PRES/TEMP GRADIENT INDICATED...WITH 15-25 MPH SUSTAINED EXPECTED WITH GUSTS TO 35-40MPH. ON SUNDAY AND MONDAY...IT WILL ALL BE ABOUT THE BITTER COLD. MODELS HAVE BEEN ADVERTISING THIS FOR A LONG TIME NOW...WITH 1037MB HI CENTER TO COME DOWN EARLY NEXT WEEK. THIS AIRMASS LOOKS EVERY BIT AS COLD AS THE ONE WE SAW EARLIER THIS WEEK...IF NOT COLDER...AND SO HAVE FORECASTED TEMPS COMPARABLE TO THE EVENT FROM LAST WEEK...WITH DAYTIME HIGHS GENERALLY FROM 10 TO 20 DEGREES BOTH DAYS AND NIGHTTIME LOWS IN THE SINGLE DIGITS BELOW AND ABOVE ZERO. COMBINED WITH THE WINDS...MAY SEE WIND CHILL ADVSRY CRITERIA BOTH SUNDAY AND MONDAY MORNINGS...ESPECIALLY ACROSS THE NRN THIRD OF THE FA. TAKING A SNEAK PEEK AT THE EXTENDED...WE ARE STILL SLATED TO SEE AN EVENT ON CHRISTMAS EVE...BUT ENOUGH DOUBT ON TRACK TO NOT GET TOO EXCITED ABOUT WHITE CHRISTMAS POSSIBILITIES...ESPECIALLY SINCE THE BETTER VERIFYING ECWMF HAS A MORE NLY TRACK THAN BOTH 00Z/06Z GFS MODELS. OTRW...WILL SEE TEMPS NEAR SEASONABLE LEVELS. TES && .AVIATION... /1121 AM CST FRI DEC 19 2008/ FOR THE 18Z TAFS...HAVE KEPT BKN020 CIGS GOING THROUGH THE EVENING AS LOW CLOUDS EXTEND UPSTREAM THROUGH MO INTO THE CNTRL PLAINS. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AS PRESSURE GRADIENT WEAKENS. WINDS MAY TURN LIGHT AND VARIABLE THIS EVENING BEFORE BECOMING EASTERLY LATE TONIGHT. THINK CEILINGS WILL FALL INTO THE BKN010-015 RANGE AT KSUS/KSTL/KCOU AND BLO BKN010 AT KUIN TONIGHT. CEILING WILL GO ABOVE BKN020 MID-LATE SATURDAY MORNING. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION AFT 18Z SATURDAY CAUSING WINDS TO BECOME NORTHWESTERLY BEHIND IT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 19, 1:04 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 104 PM CST FRI DEC 19 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 104 PM CST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SNOW SATURDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH SUSTAINED WITH GUSTS TO 40 MPH IN THE WAKE OF A STRONG COLD FRONT SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY AFTERNOON BEFORE DIMINISHING SUNDAY NIGHT. THE STRONG AND GUSTY NORTHWEST WINDS WILL COMBINE WITH VERY COLD TEMPERATURES LATE SATURDAY NIGHT THROUGH MONDAY MORNING TO PRODUCE WIND CHILL VALUES AS LOW AS 10 BELOW ZERO...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. THERE IS ANOTHER CHANCE FOR SNOW TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Dec 19, 11:11 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CST FRI DEC 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1107 AM ICE STORM MOUNT STERLING 39.98N 90.76W
12/19/2008 BROWN IL TRAINED SPOTTER
SEVERAL LARGE LIMBS 5 TO 6 INCHES IN DIAMETER DOWN
THROUGHOUT TOWN ... NO POWER OUTAGES TO REPORT.
&&
EVENT NUMBER LSX0801125
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 6:06 AM CST | Wind Advisory | LSX | Bond, Clinton, Fayette, Madison, Marion, Monroe and 3 more | 5 hr |
Nearby
Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.